My girlfriend has been on the nuvaring since September 2007. She put in the current ring on April 2. We had unprotected sex that weekend (April 5-6) because her period just ended and she was on the nuvaring. (Thinking that she isnt fertile at the moment, combined with the birth control) Last week (about 8 to 10 days ago) she was diagnosed with some type of staph infection, and put on Cephalexin (she told the Doctor she was taking Nuvaring) So she started taking the medication about 12 days after unprotected sex, and a little over 2 weeks after inserting the Nuvaring.
She started bleeding on Sunday (April 20), and it was enough to warrant using a tampon. But by Monday, it had stopped. The ring was not supposed to come out until April 23 or 24. She still has it in and is not taking it out until it is supposed to come out this week.
is there any reason she should get her period/bleeding BEFORE taking the ring out? Can the medication cause this bleeding? She is also under a lot of stress with the end of the semester coming up. She said its like a normal period, not any lighter or heavier than normal.
Antibiotics can effect the birth control and can cause break through bleeding, have her check the information packet with the ring. It can also effect the effectiveness of the birth control itself so be cautious and use protection til she's been off the antibiotics for a while. Stress may be exacerbating the breakthrough bleeding. If she goes for 7-10 days or it gets extremely heavy (like a pad an hour) she should call her doctor immediately!
Yep like said above I'm sure it was just some break through bleeding. Also make sure to be careful the antibiotic can cause it to be less effective. My boss always told me 24 hours after the last dose of antibiotics then its out of your system. Unless your on like a z-pak these stay in your system a total of 10 days, so 5 days after your last dose. And also sometimes women just have a little break through bleeding for no apparent reason I'm sure she is just fine unless the bleeding continues for a long period of time with out stopping, then she needs to go see a Dr.
I am on nuvaring as well. and Lawyergal is incorrect stating that the antibiotics will affect the bc. Antibiotics ONLY affect orally taken contraceptives. My doctore informed me of this when I was on them. they can only affect what's in your bloodstream not what has been inserted in your body. her bleeding was most likely from stress. I have experience this as well.